Ask an expert
Question

21 Nov 2011

Leanor shakes
Hi, I would like to know whether Leonor shakes interfere with birth control pills? I''ve that you can fall pregnant when using the Leanor drops while on birth control pills, but can''t find anything about the Leanor shakes. Can you please clarify for me?
Answer 627 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Lalla
If the Leonor shakes do not contain any ingredients that cause constant diarrhoea, then they will probably not interfere with birth control pills. The problem with over-the-counter diet products like the Leanor drops you mention, is that they usually contain a strong laxative which can cause diarrhoea and then prevent the contraceptive pills from being absorbed, which in turn can of course cause women to fall pregnant. Go to your chemist and ask him/her to check if any of the ingredients in the Leanor shakes is a laxative, if so then it is probably safer to avoid them. If the shakes only contain protein, vitamins and minerals and some form of carbs, then you can use them safely.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9428 votes
No
68% - 19907 votes
Vote